Use caution when starting Savella

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 10/4/2009 10:54 PM (GMT -7)   
My friend started Savella right after using Cymbalta and ended up with serotonin syndrome. Fortunately, she recovered without any problems.

Her doc checked around and told her this is happening more frequently than they expected.

I was in a research study for milnacipran (Savella) and they had people stop most meds and wait a few weeks before entering the study. I think that's why people in the study didn't have this problem.

If you are taking another SSRI and switching to Savella, pay attention to your symptoms and ask your doc about serotonin syndrome if you have the symptoms.

Symptoms occur within minutes to hours, and may include:

* Agitation or restlessness
* Diarrhea
* Fast heart beat
* Hallucinations
* Increased body temperature
* Loss of coordination
* Nausea
* Overactive reflexes
* Rapid changes in blood pressure
* Vomiting

Some of these symptoms are the side effects of Savella so it could be difficult to tell the difference.

nomadicmom
Regular Member


Date Joined Sep 2009
Total Posts : 41
   Posted 10/5/2009 6:59 AM (GMT -7)   
Some meds, like Cymbalta, can take several weeks to get out of your system. It took me about a month before I could tell it was out of my system. This is a very good warning. Make sure you have completly weaned off before starting a new med!!

Yikes! Glad your friend is okay!! How scary!!! I have had some bad reactions to some meds, so I know how scary that can be. I get so nervous when being put on a new med!!!

beanley
Regular Member


Date Joined Sep 2009
Total Posts : 124
   Posted 10/5/2009 11:06 AM (GMT -7)   
I am familiar with the literature on seratonin syndrome. It is real, but very rare. I see one of the top five specialists in the country for my chronic migraines and he says the chances are about 1 in a million. So, something to be aware of, but not something to be really scared of.
fibro, migraines, ibs


watashi
Regular Member


Date Joined Sep 2009
Total Posts : 84
   Posted 10/5/2009 2:21 PM (GMT -7)   
I had a horrible reaction to savella, but i started it on top of cymbalta. I'm just starting the weaning off period of cymbalta. But Beanley is right the chances are really slim, but real. I've been a real brave one for trying meds. but not brave enough to do trials. I've always figured since i work at a university hospital i'm in the right place most of the day if something happens, i know bad attitude.

Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 10/5/2009 5:24 PM (GMT -7)   
While serotonin syndrome is rare, my concern is that he said it is happening more frequently than expected. Her doc said they've had a few cases in their practice lately so they are now requiring their Cymbalta patients to wean off completely before starting Savella.

I'll be curious to see if the Cymbalta/Savella combo increases the likelihood of the problem.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:16 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
317 Guest(s), 5 Registered Member(s) are currently online.  Details
tickbite666, Jean123!, bdavis, straydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer